I am just curios if anyone has experienced this. About a year and a half ago, I had a severe asthma episode and coschondrits for the first time. I was put on a 2 week coarse of Prednisone along with ibuprofen. By the end I had developed an issue swallowing pills. Even my small thyroid ones felt like they got stuck. Then it progressed to coughing up small hard bits of food, severe reflux, etc. After too much testing, the problem mostly resolved except for lingering occasional esophageal spasms and the thought that some was just hypersesivity. I just had to take a short corse of prednisone again and three days in, I started getting the same problem. After I swallow, it feels like pills are still in my throat. Could there be a connection to the prednisone? I hope the swallowing issue isn't returning.
Prednisone can cause gastro esophageal reflux disease as one of its side effects. The symptoms of GERD are heartburn,regurgitation,difficulty in swallowing,nausea,pain with swallowing etc.It is possible that the symptoms experienced by you are due to prednisolone.At the same time other predisposing factors for GERD are hiatal hernia,obesity,Zollinger Ellison syndrome etc.It is suggested to visit your attending doctor and get evaluated. You may need medications like proton pump inhibitors.H2 receptor blockers etc.Do write to me again.
Best luck and regards!
Yes, I already do take 40mg of Omeprazole 2x day. I have had GERD since being pregnant with twins over 4 years ago. when this happened last time! I had 2 endoscopies and bunch of other tests the revealed little. The problem seemed to resolve on it's own, but started up again during this corse of Prednisone, so I thought there would be some connection.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.